MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNIV ISRT SPACER SZ 1-2 13M; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. UNIV ISRT SPACER SZ 1-2 13M; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 74033614
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during inspection in warehouse the devices were found defectives.The tibial spacer block standar was noticed with an unspecific failure mode (case: (b)(4)).The journey femoral implant impactor bumper right (case: (b)(4)) was noticed broken.The journey ii bcs articular insert trial size 1-2 12 mm left (case: (b)(4)), universal insert spacer size 1-2 18 mm (case: (b)(4)), journey uni tibia trial insert size 3-4/ 8 mm (case: (b)(4)), universal insert spacer size 1-2 13 mm (case-2021-00047028-6) and journey uni tibia trial insert size 3-4/ 9 mm (case: (b)(4)) were noticed crack.
 
Additional Manufacturer Narrative
G3, h2,h3 and h6: the device, intended for use in treatment, was not returned for evaluation and the reported event could not be confirmed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
UNIV ISRT SPACER SZ 1-2 13M
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11683538
Report Number1020279-2021-03107
Device Sequence Number16918313
Product Code JWH
UDI-Device Identifier03596010671974
UDI-Public03596010671974
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74033614
Device Catalogue Number74033614
Device Lot Number17HB00560
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer08/05/2021
Initial Report FDA Received Date04/18/2021
Supplement Report FDA Received Date08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1